Overdose alert issued for Kamloops
6 suspected overdose deaths in Kamloops in 10-day period
The Interior Health Authority and the B.C. Coroners Service have issued an overdose alert for Kamloops after a recent increase in suspected drug overdose deaths.
Preliminary data from the B.C. Coroners Service shows six people died as a result of illicit drug overdose in 10 days earlier in February.
Interior Health is urging drug users to take steps to reduce the risk of an overdose:
- Don't mix different drugs (including pharmaceutical medications, street drugs, and alcohol).
- Don't take drugs when you are alone.
- Use less and pace yourself.
- Carry a naloxone kit and know how to use it.
- Know the signs and symptoms of an overdose: slow or no breathing, gurgling or gasping, lips/fingertips turning blue, difficult to awaken, or non-responsive.
Due to recent increase in suspected illicit drug overdoses in <a href="https://twitter.com/hashtag/Kamloops?src=hash&ref_src=twsrc%5Etfw">#Kamloops</a>, if you use or are considering using drugs, please avoid or take steps to prevent overdose. <a href="https://twitter.com/hashtag/StopOverdose?src=hash&ref_src=twsrc%5Etfw">#StopOverdose</a> <a href="https://t.co/Qlcn4FGsbA">https://t.co/Qlcn4FGsbA</a> <a href="https://t.co/ENUBzuM8aJ">pic.twitter.com/ENUBzuM8aJ</a>—@Interior_Health
There are two mobile supervised consumption sites in Kamloops.